MAUDE Adverse Event Report: COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER; KGZ ACCESSORIES, CATHETER
Catalog Number PTBYC-RA
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.(b)(4); mw5079740.Recvd 02-oct-2018.
 
Event or Problem Description
The following complaint was received via medwatch mw5079740.It was reported that during a "vascular angiography and intervention" procedure, the tuohy-borst large bore clear plastic sidearm adapter leaked.According to the initial reporter, an unknown 0.014 wire guide was used, and the complaint device tightened well around the unknown wire.When isovue 250 contrast was injected via the luer lock port, however, contrast sprayed around the wire and into the physician's eyes.There have been no adverse events reported regarding this complaint.The complaint device is not expected to be returned to the manufacturer for investigation, and there has been no contact information provided to request additional information.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, documentation, drawing, manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconformances was for fitting damage.While this was related to the reported failure, it was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Additionally, a review of the manufactures instructions and quality control procedures was completed and no gaps were found.Based on the lack of information provided, no product returned, and no photos of the device provided, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [pr 242301_fda_hhs_sus_mw5079740_recvd 02oct2018.Pdf].
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d4: product lot # (mdr) 8762767.Udi :(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
TUOHY-BORST LARGE BORE CLEAR PLASTIC SIDEARM ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7999694
Report Number1820334-2018-03149
Device Sequence Number1190864
Product Code KGZ
UDI-Device Identifier00827002119161
UDI-Public(01)00827002119161(17)210510(10)8756767
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Catalogue NumberPTBYC-RA
Device Lot Number8762767
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer10/02/2018
11/28/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date10/26/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
YES
Patient Sequence Number1